In June 2002 I began taking 10 mg/day of Lipitor. In April 2006 the dose was increased to 20 mg/day. In June 2006 the dose was increased to 80 mg/day. In September 2006 I complained about ED and the dose was reduced to 40 mg/day. In July 2007 I complained about 'tired legs' and was taken off Lipitor. My most recent cholesterol numbers are nothing to write home about, 171, with HDL at 50. My doctor's advice is 'consider a statin.'
During the above exercise, my physician and I ran through a series of antihypertensive medications looking for one that worked without producing significant side effects. I am currently taking Benicar.
In November 2007 I complained about hypersensitive nerve endings (hair follicles) on the lower half of my body. Shortly thereafter I developed a gait problem when walking. Suddenly one or the other of my feet would send the message that it was "on a ski" and slipping. The sensation persisted for a few steps and then ceased. This problem persisted until early January, when it stopped. My major symptom then was numbness of my toes and tongue, with involvement of the mucous lined entries and exits from the body from time to time.
Recently I saw a neurologist. He saw that in November my serum B12 level was "low normal." He had my homocysteine and methyl malonate levels checked and both were above normal, indicating poor B12 uptake. This is known to cause neurological symptoms. I am now taking a 500 mcg B12 (cyanocobalamin) tablet once a day. The symptoms seem to be ameliorating slowly.
The upshot of this discourse is to ask if anyone else has seen a correlation between poor B12 uptake and statin use?